Alert archive / Texas / Tornado Warnings in 2010

Tornado Warning 18, NWS Lubbock, TX

June 14, 2010Garza County, Texas

NWS Lubbock, TX issued this tornado warning at Jun 14, 2010, 4:55 PM CDT for Garza County, Texas. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2010, 4:55 PM CDT (21:55 UTC)
Expired
Jun 14, 2010, 5:30 PM CDT
In force
35 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

County Garza County, TX

The radar

The Lubbock radar (KLBB), 71 km from the middle of the area, began a volume at 21:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 14, 1:34 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 9.9 hours before the alert went out and 174 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2010-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2913 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2010-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 143 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2913 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
733 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
143 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
1.5
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

926 
WFUS54 KLUB 142155
TORLUB
TXC169-142230-
/O.NEW.KLUB.TO.W.0018.100614T2155Z-100614T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
455 PM CDT MON JUN 14 2010

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN GARZA COUNTY IN NORTHWEST TEXAS.

* UNTIL 530 PM CDT

* AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST       
  DANGEROUS PART OF THIS STORM WAS LOCATED JUST EAST OF              
  POST...MOVING NORTHEAST AT 30 MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE POST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO MAY FORM AT ANY TIME...TAKE COVER NOW! ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 7 4 5 1 2 9 0.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT MONDAY
EVENING FOR NORTHWEST TEXAS.

&&

LAT...LON 3339 10118 3339 10104 3310 10104 3312 10138
      3321 10140
TIME...MOT...LOC 2155Z 225DEG 27KT 3319 10133

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at Jun 14, 4:06 PM CDT, 49 minutes earlier.

Area forecast discussion, Jun 14, 4:06 PM CDT, 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
406 PM CDT MON JUN 14 2010

.DISCUSSION...
SEVERE WEATHER AND FLOODING CONCERNS WILL CONTINUE THROUGH
TONIGHT. A WEAK COLD FRONT STALLED JUST SOUTH OF LUBBOCK THIS
MORNING. SOUTHEASTERLY LOW LEVEL FLOW WITH DEW POINTS IN THE UPPER
60S OVERRUNNING THE FRONT WILL PRODUCE BOTH SEVERE WEATHER
THREATS AS WELL AS FLOODING. WATCHES AND WARNINGS FOR FLOODING
AND SEVERE WEATHER CONTINUE IN EFFECT.

THE FRONT IS EXPECTED TO DISSIPATE BY TUESDAY...THUS DECREASING
THE FOCUSING MECHANISM FOR HEAVY RAIN. LATER IN THE WEEK...UPPER
HIGH PRESSURE IS EXPECTED TO BUILD OVER THE AREA...SLOWLY
DECREASING BUT NOT TOTALLY ELIMINATING THE RAIN CHANCES.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        59  87  63  92  66 /  30  30  20  20  20
TULIA         61  86  64  91  67 /  40  30  20  10  10
PLAINVIEW     61  86  65  92  67 /  40  30  20  10  10
LEVELLAND     64  89  65  93  68 /  40  30  20  10  10
LUBBOCK       64  88  67  93  69 /  50  30  20  10  10
DENVER CITY   66  91  66  95  69 /  40  30  20  10  20
BROWNFIELD    65  90  66  94  69 /  40  30  20  10  10
CHILDRESS     65  89  68  94  71 /  50  30  20  10  10
SPUR          65  90  68  94  70 /  60  30  20  10  10
ASPERMONT     70  94  70  96  73 /  60  30  20  10  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING
ZONES: TXZ025-026-030>032-035>038-040>044.

&&

99/04
Hazardous weather outlook, Jun 14, 11:05 AM CDT, 5 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
1105 AM CDT MON JUN 14 2010

TXZ021>044-151615-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
1105 AM CDT MON JUN 14 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TODAY AND TONIGHT

CONVECTIVE

AT 11 AM THIS MORNING...A NEARLY STATIONARY FRONTAL BOUNDARY EXTENDED
ALONG A LINE FROM BROWNFIELD TO SLATON TO MATADOR TO NEAR CHILDRESS.
VERY UNSTABLE AIR WILL BE IN PLACE ALONG AND SOUTH OF THIS FRONT.
MULTICELL AND A FEW SUPERCELL THUNDERSTORMS WILL CONTINUE TO
DEVELOP LATE THIS MORNING THROUGH MID TO LATE AFTERNOON MAINLY
ALONG AND AHEAD OF THE FRONT. THERE WILL BE A THREAT OF LARGE
HAIL... DAMAGING THUNDERSTORM WIND GUSTS...AND LOCALLY HEAVY RAIN
WITH THESE STORMS. ISOLATED TORNADOES COULD DEVELOP AS STORMS
TRACK NORTHEASTWARD ALONG THIS BOUNDARY.

FLOODING

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD
DURING THE AFTERNOON...ESPECIALLY OVER THE SOUTHERN SOUTH PLAINS
EAST INTO THE ROLLING PLAINS. GIVEN A VERY MOIST ATMOSPHERE WITH
PRECIPITABLE WATER VALUES APPROACHING 2 INCHES...AND THE
POTENTIAL FOR TRAINING THUNDERSTORMS WITH INTENSE RAINFALL
RATES...FLOODING AND FLASH FLOODING MAY DEVELOP OVER THIS AREA
THIS AFTERNOON THROUGH LATE EVENING. A FLASH FLOOD WATCH IS IN
EFFECT UNTIL MIDNIGHT FOR PARTS OF THE SOUTHERN SOUTH PLAINS INTO
THE EXTREME SOUTHEASTERN PANHANDLE AND ROLLING PLAINS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK AREA TUESDAY
AFTERNOON AND EVENING. THERE IS A LESSER THREAT OF SEVERE
THUNDERSTORMS LATE WEDNESDAY AFTERNOON AND EVENING ACROSS THE FAR
SOUTHWEST TEXAS PANHANDLE AND WESTERN SOUTH PLAINS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND THIS
EVENING. SPOTTER ACTIVATION MAY ALSO BE NEEDED TUESDAY.

In the hours before

Local storm report, Jun 14, 4:22 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
422 PM CDT MON JUN 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0422 PM     HAIL             5 S PLAINVIEW           34.12N 101.72W
06/14/2010  M1.00 INCH       HALE               TX   NWS EMPLOYEE

            RELAYED BY NWS AMARILLO

&&

EVENT NUMBER LUB1000235

SGE
Local storm report, Jun 14, 4:23 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
423 PM CDT MON JUN 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0423 PM     TSTM WND GST     6 S OLTON               34.09N 102.14W
06/14/2010  M76 MPH          LAMB               TX   MESONET

&&

EVENT NUMBER LUB1000236

JM
Local storm report, Jun 14, 4:29 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
429 PM CDT MON JUN 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     TSTM WND GST     6 S OLTON               34.09N 102.14W
06/14/2010  M75 MPH          LAMB               TX   MESONET

&&

EVENT NUMBER LUB1000237

JM
Local storm report, Jun 14, 4:30 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
430 PM CDT MON JUN 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 PM     HAIL             PLAINVIEW               34.19N 101.72W
06/14/2010  E1.75 INCH       HALE               TX   PUBLIC

&&

EVENT NUMBER LUB1000238

JM
Local storm report, Jun 14, 4:32 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
432 PM CDT MON JUN 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0431 PM     HAIL             PLAINVIEW               34.19N 101.72W
06/14/2010  E1.75 INCH       HALE               TX   PUBLIC

&&

EVENT NUMBER LUB1000239

JM
Local storm report, Jun 14, 4:49 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
449 PM CDT MON JUN 14 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     HAIL             HALFWAY                 34.19N 101.95W
06/14/2010  E1.75 INCH       HALE               TX   EMERGENCY MNGR

&&

EVENT NUMBER LUB1000240

JM

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:09 PM CDTSevere Thunderstorm WarningLUBBriscoe, Floyd, Motley66 min
Jun 13, 9:08 PM CDTSevere Thunderstorm WarningLUBFloyd, Motley37 min
Jun 13, 9:45 PM CDTSevere Thunderstorm WarningLUBMotley47 min
Jun 13, 11:29 PM CDTSevere Thunderstorm WarningLUBChildress22 min
Jun 14, 12:20 AM CDTAreal Flood AdvisoryLUBBriscoe, Hall115 min
Jun 14, 10:26 AM CDTFlash Flood WatchLUBChildress, Cottle, Crosby, Dickens, Floyd, Garza and 8 more12 hr
Jun 14, 1:16 PM CDTSevere Thunderstorm WarningLUBTerry59 min
Jun 14, 1:33 PM CDTSevere Thunderstorm WarningLUBCottle42 min
Jun 14, 1:40 PM CDTSevere Thunderstorm WarningLUBLynn65 min
Jun 14, 1:46 PM CDTTornado WarningLUBCottle, Motley44 min
Jun 14, 2:06 PM CDTAreal Flood AdvisoryLUBCottle60 min
Jun 14, 2:12 PM CDTSevere Thunderstorm WarningLUBTerry33 min
Jun 14, 2:17 PM CDTTornado WarningLUBCottle27 min
Jun 14, 2:40 PM CDTSevere Thunderstorm WarningLUBLubbock65 min
Jun 14, 2:43 PM CDTSevere Thunderstorm WarningLUBLynn62 min
Jun 14, 2:55 PM CDTSevere Thunderstorm WarningLUBCrosby, Garza50 min
Jun 14, 3:15 PM CDTSevere Thunderstorm WarningLUBHale60 min
Jun 14, 3:18 PM CDTSevere Thunderstorm WarningLUBHockley57 min
Jun 14, 3:39 PM CDTSevere Thunderstorm WarningLUBYoakum35 min
Jun 14, 3:45 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens60 min
Jun 14, 3:46 PM CDTSevere Thunderstorm WarningLUBGarza, Lynn59 min
Jun 14, 3:48 PM CDTSevere Thunderstorm WarningLUBHale, Hockley, Lubbock27 min
Jun 14, 3:53 PM CDTAreal Flood AdvisoryLUBLynn112 min
Jun 14, 4:08 PM CDTSevere Thunderstorm WarningLUBDickens, Kent52 min
Jun 14, 4:15 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale, Lamb, Swisher60 min
Jun 14, 4:19 PM CDTSevere Thunderstorm WarningLUBCrosby, Garza, Kent41 min
Jun 14, 4:23 PM CDTTornado WarningLUBDickens37 min
Jun 14, 4:24 PM CDTAreal Flood WarningLUBLynn3 hr
Jun 14, 4:25 PM CDTSevere Thunderstorm WarningLUBHale, Lamb35 min
Jun 14, 4:35 PM CDTAreal Flood AdvisoryLUBHale65 min
Jun 14, 4:43 PM CDTSevere Thunderstorm WarningLUBCastro, Swisher62 min
Jun 14, 4:52 PM CDTSevere Thunderstorm WarningLUBKing53 min
Jun 14, 5:01 PM CDTSevere Thunderstorm WarningLUBDickens29 min
Jun 14, 5:11 PM CDTSevere Thunderstorm WarningLUBGarza64 min
Jun 14, 5:31 PM CDTTornado WarningLUBGarza29 min
Jun 14, 5:51 PM CDTSevere Thunderstorm WarningLUBKent54 min
Jun 14, 6:20 PM CDTAreal Flood AdvisoryLUBKent115 min
Jun 14, 6:44 PM CDTSevere Thunderstorm WarningLUBKent, Stonewall61 min

Nearby

Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.